Alert archive / California / Wind Advisories in 2009

Wind Advisory 22, NWS Phoenix, AZ

December 21, 2009

NWS Phoenix, AZ issued this wind advisory at Dec 21, 2009, 2:07 PM PST. It took effect at Dec 22, 2009, 10:26 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2009, 2:07 PM PST (22:07 UTC)
In effect from
Dec 22, 2009, 10:26 AM PST
Expired
Dec 22, 2009, 11:00 PM PST
In force
13 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 212207
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
307 PM MST MON DEC 21 2009


AZZ020-025-CAZ030>033-221015-
/O.NEW.KPSR.WI.Y.0022.091222T2100Z-091223T0700Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
307 PM MST MON DEC 21 2009 /207 PM PST MON DEC 21 2009/

...WIND ADVISORY IN EFFECT FROM 2 PM MST /1 PM PST/ TUESDAY TO
MIDNIGHT MST /11 PM PST/ TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM MST /1 PM PST/ TUESDAY TO MIDNIGHT MST
/11 PM PST/ TUESDAY NIGHT. 

* A VERY STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA AND
  THE COLORADO RIVER VALLEY TUESDAY AFTERNOON AND EVENING.

* TIMING: ALTHOUGH WINDS WILL INCREASE TUESDAY MORNING...THE
  STRONGEST WINDS ARE EXPECTED BETWEEN 1 PM PST AND 11 PM PST.

* WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS TO
  BETWEEN 40 AND 50 MPH. GUSTS TO 50 MPH ARE POSSIBLE IN JOSHUA TREE
  NATIONAL PARK...GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED IN THE
  IMPERIAL VALLEY AND SALTON SEA AREAS...AND 40 MPH GUSTS ARE
  POSSIBLE ALONG THE COLORADO RIVER.

* IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND
  BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN BLOWING DUST
  AND SAND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
7 follow-up statements
000 
WWUS75 KPSR 221007
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
307 AM MST TUE DEC 22 2009

AZZ020-025-CAZ030>033-222215-
/O.CON.KPSR.WI.Y.0022.091222T2100Z-091223T0700Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
307 AM MST TUE DEC 22 2009 /207 AM PST TUE DEC 22 2009/

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS
AFTERNOON TO MIDNIGHT MST /11 PM PST/ TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM MST /1 PM PST/ THIS
AFTERNOON TO MIDNIGHT MST /11 PM PST/ TONIGHT. 

* A VERY STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA 
  AND THE COLORADO RIVER VALLEY THIS AFTERNOON AND EVENING. 

* TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE STRONGEST
  WINDS ARE EXPECTED BETWEEN 1 PM PST AND 11 PM PST.

* WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS TO 
  BETWEEN 40 AND 50 MPH. GUSTS TO 50 MPH ARE POSSIBLE IN JOSHUA TREE 
  NATIONAL PARK...GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED IN THE 
  IMPERIAL VALLEY AND SALTON SEA AREAS...AND 40 MPH GUSTS ARE 
  POSSIBLE ALONG THE COLORADO RIVER. 

* IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND 
  BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN BLOWING DUST 
  AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 221826
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1126 AM MST TUE DEC 22 2009

AZZ020-025-CAZ030>033-230630-
/O.EXT.KPSR.WI.Y.0022.091222T1826Z-091223T0700Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
1126 AM MST TUE DEC 22 2009 /1026 AM PST TUE DEC 22 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/
TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/
TONIGHT. 

* A VERY STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA 
  AND THE COLORADO RIVER VALLEY THIS AFTERNOON AND EVENING. 

* TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE
  STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM PST AND 11 PM PST.

* WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS TO 
  BETWEEN 40 AND 50 MPH. GUSTS TO 50 MPH ARE POSSIBLE IN JOSHUA TREE 
  NATIONAL PARK...GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED IN THE 
  IMPERIAL VALLEY AND SALTON SEA AREAS...AND 40 MPH GUSTS ARE 
  POSSIBLE ALONG THE COLORADO RIVER. 

* IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND 
  BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN BLOWING DUST 
  AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 221855
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1155 AM MST TUE DEC 22 2009

AZZ021>024-026>028-230700-
/O.EXA.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...
CASA GRANDE...FLORENCE
1155 AM MST TUE DEC 22 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

* A VERY STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS
  AFTERNOON AND EVENING.

* TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE 
  STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM PST AND 11 PM PST. 

* WINDS: WEST WINDS OF 25 TO 45 MPH ARE EXPECTED TODAY AND EARLY
  TONIGHT. 

* IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND
  BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN DENSE BLOWING
  DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ020-025-CAZ030>033-230700-
/O.CON.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
1155 AM MST TUE DEC 22 2009 /1055 AM PST TUE DEC 22 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/
TONIGHT. 

* A VERY STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST CALIFORNIA 
  AND THE COLORADO RIVER VALLEY THIS AFTERNOON AND EVENING. 

* TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE 
  STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM PST AND 11 PM PST. 

* WINDS: WEST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS TO 
  BETWEEN 40 AND 50 MPH. GUSTS TO 50 MPH ARE POSSIBLE IN JOSHUA TREE 
  NATIONAL PARK...GUSTS BETWEEN 40 AND 45 MPH ARE EXPECTED IN THE 
  IMPERIAL VALLEY AND SALTON SEA AREAS...AND 40 MPH GUSTS ARE 
  POSSIBLE ALONG THE COLORADO RIVER. 

* IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND 
  BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN BLOWING DUST 
  AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 221928
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1228 PM MST TUE DEC 22 2009

AZZ020-025>028-CAZ031-230700-
/O.NEW.KPSR.DS.W.0012.091222T1928Z-091223T0000Z/
/O.CON.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...TACNA...WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE...
FLORENCE...BLYTHE
1228 PM MST TUE DEC 22 2009 /1128 AM PST TUE DEC 22 2009/

...DUST STORM WARNING IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS
AFTERNOON...

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/
TONIGHT...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS
AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
/11 PM PST/ TONIGHT. 

THE DUST STORM WARNING...
IS MAINLY FOR THE COLORADO RIVER AREA...YUMA COUNTY ESPECIALLY
INTERSTATE 8...SOUTHWEST MARICOPA COUNTY INCLUDING AREAS NEAR
INTERSTATE 8 AND GILA BEND...AND NORTHERN PINAL COUNTY ALONG
INTERSTATE 10 BETWEEN CHANDLER AND CASA GRANDE. BLOWING DUST AT TIMES
COULD LIMIT VISIBILITIES TO LESS THAN 1/4 MILE AT TIMES.

* A VERY STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS 
  AFTERNOON AND EVENING. 

* TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE
  STRONGEST WINDS ARE EXPECTED BETWEEN NOON AND 11 PM PST.

* WINDS: WEST WINDS OF 25 TO 45 MPH ARE EXPECTED TODAY AND EARLY 
  TONIGHT. 

* IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND 
  BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN DENSE 
  BLOWING DUST AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS
OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED
VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING
CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN DROP IN VISIBILITY TO
NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN WHILE DRIVING...AS OBJECTS
ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU
ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT
OFF THE BRAKE PEDAL.

&&

$$

AZZ021>024-CAZ030-032-033-230700-
/O.CON.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...QUARTZSITE...SALOME...BUCKEYE...
NEW RIVER...WICKENBURG...MESA...PHOENIX...GLOBE...MIAMI...
SAN CARLOS...COTTONWOOD VISITOR CENTER...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
1228 PM MST TUE DEC 22 2009 /1128 AM PST TUE DEC 22 2009/


...DUST STORM WARNING IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS
AFTERNOON...

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/
TONIGHT. 

THE DUST STORM WARNING...
IS MAINLY FOR THE COLORADO RIVER AREA...YUMA COUNTY ESPECIALLY
INTERSTATE 8...SOUTHWEST MARICOPA COUNTY INCLUDING AREAS NEAR
INTERSTATE 8 AND GILA BEND...AND NORTHERN PINAL COUNTY ALONG
INTERSTATE 10 BETWEEN CHANDLER AND CASA GRANDE. BLOWING DUST AT TIMES
COULD LIMIT VISIBILITIES TO LESS THAN 1/4 MILE AT TIMES.

* A VERY STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS 
  AFTERNOON AND EVENING. 

* TIMING: WINDS WILL STEADILY INCREASE THROUGH THE DAY TODAY. THE 
  STRONGEST WINDS ARE EXPECTED BETWEEN 11 AM PST AND 11 PM PST. 

* WINDS: WEST WINDS OF 25 TO 45 MPH ARE EXPECTED TODAY AND EARLY 
  TONIGHT. 

* IMPACTS: STRONG WINDS WILL NOT ONLY LEAD TO DANGEROUS DRIVING AND 
  BOATING CONDITIONS...BUT ALSO REDUCED VISIBILITIES IN DENSE 
  BLOWING DUST AND SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 50 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
000 
WWUS75 KPSR 230041
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
541 PM MST TUE DEC 22 2009

AZZ023-028-230145-
/O.CAN.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...MESA...PHOENIX... APACHE
JUNCTION...CASA GRANDE...FLORENCE
541 PM MST TUE DEC 22 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR SOUTH-CENTRAL ARIZONA.

VERY STRONG WINDS FROM EARLIER THIS AFTERNOON HAVE WEAKENED
SIGNIFICANTLY AND ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.


$$

AZZ020>022-024>027-CAZ030>033-230700-
/O.CON.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...BRAWLEY...CALEXICO...EL CENTRO
541 PM MST TUE DEC 22 2009 /441 PM PST TUE DEC 22 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/
TONIGHT. 


* VERY STRONG WINDS BEHIND A COLD FRONT WILL CONTINUE THIS EVENING
  BEFORE SLOWLY WEAKENING.

* TIMING: THE STRONGEST WINDS ARE EXPECTED BEFORE 9 PM.

* WINDS: WEST AND NORTHWEST 25 TO 45 MPH.

* IMPACTS: DANGEROUS DRIVING CONDITIONS DUE TO MORE DIFFICULT
  HANDLING AS WELL AS BRIEF LOCALIZED REDUCTIONS TO VISIBILITY IN
  DENSE BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON
THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS
POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY
OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AJ
000 
WWUS75 KPSR 230227
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
727 PM MST TUE DEC 22 2009

AZZ022-024-027-230330-
/O.CAN.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/
NORTHWEST MARICOPA COUNTY-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND
727 PM MST TUE DEC 22 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE WEAKENED SUBSTANTIALLY FROM EARLIER THIS AFTERNOON AND ARE
ARE EXPECTED TO REMAINL BELOW ADVISORY CRITERIA.

$$

AZZ020-021-025-026-CAZ030>033-230700-
/O.CON.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...
YUMA...DATELAND...TACNA...WELLTON...COTTONWOOD VISITOR CENTER...
KEYS VIEW...LOST HORSE...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...THE SALTON SEA
727 PM MST TUE DEC 22 2009 /627 PM PST TUE DEC 22 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/
TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST /11 PM PST/
TONIGHT. 

* VERY STRONG WINDS BEHIND A COLD FRONT WILL CONTINUE THIS EVENING
  BEFORE SLOWLY WEAKENING.

* TIMING: THE STRONGEST WINDS ARE EXPECTED BEFORE 9 PM.

* WINDS: WEST AND NORTHWEST 25 TO 45 MPH.

* IMPACTS: DANGEROUS DRIVING CONDITIONS DUE TO MORE DIFFICULT
  HANDLING AS WELL AS BRIEF LOCALIZED REDUCTIONS TO VISIBILITY IN DENSE
  BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IF YOU ENCOUNTER BLOWING DUST OR BLOWING
SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS
FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

$$


AJ
000 
WWUS75 KPSR 230653
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1153 PM MST TUE DEC 22 2009

AZZ020-021-025-026-CAZ030>033-230800-
/O.EXP.KPSR.WI.Y.0022.000000T0000Z-091223T0700Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...
YUMA...DATELAND...TACNA...WELLTON...COTTONWOOD VISITOR CENTER...
KEYS VIEW...LOST HORSE...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...THE SALTON SEA
1153 PM MST TUE DEC 22 2009 /1053 PM PST TUE DEC 22 2009/

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST /11 PM PST/
TONIGHT...

BREEZY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS WITH WINDS RANGING FROM 15 TO 25 MPH. THE STRONGEST WINDS HAVE
SUBSIDED AND THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 21, 8:50 AM PST, 5 hours 17 minutes earlier.

Area forecast discussion, Dec 21, 8:50 AM PST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
950 AM MST MON DEC 21 2009

.SYNOPSIS...
THICK HIGH CLOUDS WILL STREAM ACROSS THE AREA TODAY AHEAD OF A
PACIFIC LOW PRESSURE SYSTEM. THIS SYSTEM WILL BRING COLDER AND
BREEZY TO WINDY CONDITIONS AS WELL AS A CHANCE OF SHOWERS...MAINLY
IN SOUTH-CENTRAL ARIZONA TUESDAY AFTERNOON AND EVENING. MUCH COLDER
DAYTIME AND NIGHTTIME TEMPERATURES ARE ON TAP WEDNESDAY THROUGH THE
END OF THE WEEK...WITH FREEZING TEMPERATURES POSSIBLE IN COLDER
DESERT AREAS THURSDAY MORNING...AND AGAIN CHRISTMAS MORNING.
&&

.DISCUSSION...
HIGH CLOUDS STREAMING IN FROM LOWER LATITUDES MAY KEEP MAX TEMPS
TODAY 2-3 DEGREES COOLER THAN FORECAST. 12Z MODELS INDICATE THE THE
MOISTURE INCREASE TONIGHT COUPLED WITH A PRELIMINARY SHORT WAVE
AHEAD OF THE MAIN TROUGH AXIS MAY BE ENOUGH TO GET SOME SPRINKLES AS
EARLY AS THIS AFTERNOON...ESPECIALLY IN SOUTHEAST CALIFORNIA.
HOWEVER...AIR IN THE LOWER HALF OF THE TROPOSPHERE WILL STILL BE
RATHER DRY. THE MAIN UPPER LOW MOVES INTO SOUTHEAST CALIFORNIA
TUESDAY AND EXITS ARIZONA WEDNESDAY. THE NAM IS MORE GENEROUS WITH
THE MOISTURE OVER THE SOUTH-CENTRAL ARIZONA DESERTS THAN THE GFS.
WITH THE GFS SCENARIO...CURRENT POPS ON THE LOW ELEVATIONS MIGHT BE
A BIT ON THE HIGH SIDE BUT THE NAM SUGGESTS THEY COULD BE A BIT
HIGHER. BOTH AGREE THAT THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA
WILL HAVE A GOOD CHANCE OF RAIN. IN FACT...WILL PROBABLY NEED TO
INCREASE POPS TO LIKELY FOR ZONE 24 BY TUESDAY NIGHT.

WINDS LOOK TO BE STRONGEST TUESDAY NIGHT BEHIND THE FRONT OVER
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. A WIND ADVISORY MAY NEED
TO BE ISSUED. MORE LATER.

PREVIOUS DISCUSSION...
TAKING A PEAK AT IR/WV SATELLITE IMAGERY THIS MORNING...CIRRUS DECK
CONTINUES TO OVERSPREAD THE STATE/OUR CWA AS THE RIDGE BREAKS DOWN
AHEAD OF THE NEXT UPPER LEVEL LOW CURRENTLY POISED OFF THE PAC NW
COAST. THE CLOUD COVER WILL THICKEN AND LOWER OVER THE NEXT 24 HOURS
OR SO...AND THIS WILL EFFECTIVELY KEEP OUR DAYTIME TEMPERATURES
SIMILAR TO WHAT THEY WERE YESTERDAY...MAYBE A DEGREE OR TWO COOLER
IN SOME LOCATIONS.

TUESDAY AND WEDNESDAY...MODELS ARE ALL ON THE SAME PAGE CONCERNING
THE EVOLUTION OF THIS STRONG LOW PRESSURE SYSTEM...QUICKLY DROPPING
IT SOUTH OVER THE GREAT BASIN TUESDAY...AND CONTINUING THROUGH
ARIZONA TUESDAY NIGHT INTO WEDNESDAY MORNING. A CONSIDERABLY COLDER
AIR MASS AND FAVORABLE DYNAMICS ARE ASSOCIATED WITH THIS SYSTEM...
ALLOWING FOR STEEPER LAPSE RATES AND INTENSE VERTICAL MOTION TO COME
INTO PLAY...MAINLY DURING THE FRONTAL PASSAGE...GENERATING A FEW
THUNDERSTORMS OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX
TUESDAY AFTERNOON. MOISTURE IS NOT LACKING WITH THIS SYSTEM...AS
30-35KT 850MB WINDS QUICKLY IMPORT MOISTURE INTO THE HIGHER TERRAIN
OF OUR EASTERN ZONES...THE AREA MOST FAVORABLE FOR DESERT RAIN
SHOWERS AND MOUNTAIN SNOW SHOWERS. AS SUCH...MAINTAINED CHANCE POPS
TUESDAY AFTERNOON AND EVENING FROM MARICOPA COUNTY EASTWARD.
PRECIPITATION IN THE FORM OF SNOW SHOWERS IS EXPECTED ACROSS
SOUTHERN GILA COUNTY AFTER MIDNIGHT/EARLY WEDNESDAY MORNING...WHERE
ACCUMULATIONS UP TO 2 INCHES ARE EXPECTED ABOVE 5000 FT IN
ELEVATION. MUCH COLDER AIR WILL MOVE INTO THE REGION AS THE SYSTEM
MOVES EAST WEDNESDAY AND HIGH TEMPERATURES WILL STRUGGLE TO REACH
THE 60 DEGREE MARK IN THE LOWER DESERTS.

THURSDAY THROUGH SATURDAY...CLEAR SKIES AND A DRIER COLDER AIR MASS
WILL LEAD TO COLDER MINIMUM TEMPERATURES BOTH WED NIGHT/THU MORNING
AND AGAIN THU NIGHT/FRI MORNING. FORECAST MIN TEMPS FOR PHOENIX ARE
38 DEGREES BOTH NIGHTS...WITH SOME SPOTS IN RURAL/OUTLYING AREAS
BELOW FREEZING. IT IS POSSIBLE THAT A FREEZE WARNING MAYBE ISSUED BY
FUTURE SHIFTS IF THESE FORECAST TEMPERATURES REMAIN THIS LOW. TEMPS
WILL SLOWLY MODERATE TOWARD NEAR NORMAL VALUES BY THE END OF THE
WEEK.

SUNDAY AND MONDAY...THERE ARE SOME WIDELY VARYING MODEL SOLUTIONS
LATE IN THE EXTENDED...BUT ANOTHER PACIFIC LOW PRESSURE SYSTEM COULD
APPROACH THE CALIFORNIA COAST...BRINGING INCREASED MOISTURE AND
COOLER TEMPERATURES.

&&

.AVIATION...
GRADUAL THICKENING AND LOWERING OF CIGS AT ALL SITES THROUGH THE TAF
PERIOD. CIGS AROUND 20-25KFT AS OF 12Z...THEY SHOULD STAY IN THIS
RANGE THROUGH 06Z BEFORE GRADUALLY DROPPING TO AROUND 10KFT TOWARD
12Z TUESDAY. WINDS TODAY AT ALL SITES SHOULD BE LIGHT AND FOLLOW
DIURNAL DIRECTIONAL TRENDS. NO SIGNIFICANT AVIATION CONCERNS
EXPECTED THROUGH 12Z TUESDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SATURDAY...
BREEZY CONDITIONS WILL CONTINUE THROUGH THE DAY WEDNESDAY AS LOW
PRESSURE DEPARTS THE REGION. MUCH DRIER AIR WILL MOVE INTO THE
REGION WEDNESDAY AS HIGH PRESSURE ESTABLISHES ITSELF ACROSS THE
SOUTHWESTERN CONUS. DRY CONDITIONS AND GENERALLY LIGHT WINDS WILL
PERSIST THROUGH THE REMAINDER OF THE WEEK INTO SATURDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...AJ/MEYERS
AVIATION...LEINS
FIRE WEATHER...LEINS
Hazardous weather outlook, Dec 21, 4:54 AM PST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
554 AM MST MON DEC 21 2009

AZZ024-221300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
554 AM MST MON DEC 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG LOW PRESSURE SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW
SHOWERS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. SNOW LEVELS WILL
DROP TO AROUND 4500 FEET EARLY WEDNESDAY MORNING...WITH TOTAL SNOW
ACCUMULATION OF UP TO 2 INCHES POSSIBLE AT ELEVATIONS ABOVE 5000 FEET.

PATCHY MORNING FOG IN VALLEYS AND LOW LYING AREAS IS ALSO POSSIBLE
WEDNESDAY AND THURSDAY MORNINGS...AND MAY POSE VISIBILITY RESTRICTIONS
FOR MOTORISTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020>023-025>028-CAZ030>033-221300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
554 AM MST MON DEC 21 2009 /454 AM PST MON DEC 21 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...
SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS AND INCREASED
CHANCES OF RAIN SHOWERS TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING.
LOCAL WIND GUSTS UP TO 30 MPH ARE EXPECTED AREA-WIDE...WITH STRONGER
WIND GUSTS UP TO 40 MPH POSSIBLE ACROSS PORTIONS OF IMPERIAL AND
EASTERN RIVERSIDE COUNTIES IN CALIFORNIA. AREAS OF BLOWING DUST AND
SAND COULD LIMIT VISIBILITY FOR MOTORISTS...ESPECIALLY THOSE TRAVELING
ALONG INTERSTATE 8 AND 10.

CLEAR SKIES AND LIGHT WINDS WILL LEAD TO FREEZING TEMPERATURES AT
MANY LOWER DESERT SITES EARLY THURSDAY MORNING AND AGAIN CHRISTMAS
MORNING. CURRENT FORECAST LOW TEMPERATURES RANGE FROM THE UPPER 20S
TO THE UPPER 30S BOTH MORNINGS...AND WILL AFFECT LOCATIONS THROUGHOUT
MARICOPA COUNTY...INCLUDING THE GREATER PHOENIX METROPOLITAN AREA.

A FREEZE WARNING MAY BE NEEDED IF FORECAST LOW TEMPERATURES REMAIN
UNCHANGED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

MEYERS

Nearby

Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.